Alert archive / Wisconsin / Beach Hazards Statements in 2025
Beach Hazards Statement 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this beach hazards statement at Jul 22, 2025, 7:51 PM CDT for Sheboygan County, Wisconsin. It took effect at Jul 23, 2025, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2025, 7:51 PM CDT (00:51 UTC)
- In effect from
- Jul 23, 2025, 12:00 PM CDT
- Expired
- Jul 23, 2025, 9:10 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
County Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 86 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
836 WHUS43 KMKX 230051 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 751 PM CDT Tue Jul 22 2025 WIZ052-230900- /O.NEW.KMKX.BH.S.0008.250723T1700Z-250724T0300Z/ Sheboygan- 751 PM CDT Tue Jul 22 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...Life threatening waves of 2 to 4 feet and dangerous currents are expected. * WHERE...Sheboygan County. * WHEN...From noon Wednesday through Wednesday evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
4 follow-up statements
152 WHUS43 KMKX 230901 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 401 AM CDT Wed Jul 23 2025 WIZ052-231715- /O.CON.KMKX.BH.S.0008.250723T1700Z-250724T0300Z/ Sheboygan- 401 AM CDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON CDT TODAY THROUGH THIS EVENING... * WHAT...Life threatening waves of 3 to 4 feet and dangerous currents are expected. * WHERE...Sheboygan County. * WHEN...From noon CDT today through this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ MRC
532 WHUS43 KMKX 231448 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 948 AM CDT Wed Jul 23 2025 WIZ052-232300- /O.CON.KMKX.BH.S.0008.250723T1700Z-250724T0300Z/ Sheboygan- 948 AM CDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Life threatening waves of 3 to 4 feet and dangerous currents are expected. * WHERE...Sheboygan County. * WHEN...Through this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
293 WHUS43 KMKX 231934 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 234 PM CDT Wed Jul 23 2025 WIZ052-240300- /O.CON.KMKX.BH.S.0008.000000T0000Z-250724T0300Z/ Sheboygan- 234 PM CDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Life threatening waves of 3 to 4 feet and dangerous currents are expected. * WHERE...Sheboygan County. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
833 WHUS43 KMKX 240210 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 910 PM CDT Wed Jul 23 2025 WIZ052-240315- /O.CAN.KMKX.BH.S.0008.000000T0000Z-250724T0300Z/ Sheboygan- 910 PM CDT Wed Jul 23 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... The high swim risk as ended as winds and waves have declined. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Jul 22, 2:14 PM CDT, 5 hours 37 minutes earlier. Its key messages:
- High swim risks due to building waves and dangerous currents for Ozaukee and Sheboygan County beaches through the early evening. Moderate swim risk for Milwaukee and Racine County beaches as well. High swim risk is also likely for parts of Sheboygan county Wednesday as well.
- Scattered showers and storms will be possible late tonight into early Wednesday morning with more expansive potential by Wednesday afternoon though likely north of the area at this point.
- Dangerous heat building into the state Wednesday and Thursday. Heat indices of 100 to 105 degrees are expected. A Heat Advisory is in effect for Wednesday with another likely needed for parts of the area Thursday.
- Increased shower and thunderstorm chances (>50%) for Thursday with periodic chances Friday through early next week.
Area forecast discussion, Jul 22, 2:14 PM CDT, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
214 PM CDT Tue Jul 22 2025
.KEY MESSAGES...
- High swim risks due to building waves and dangerous currents
for Ozaukee and Sheboygan County beaches through the early
evening. Moderate swim risk for Milwaukee and Racine County
beaches as well. High swim risk is also likely for parts of
Sheboygan county Wednesday as well.
- Scattered showers and storms will be possible late tonight
into early Wednesday morning with more expansive potential by
Wednesday afternoon though likely north of the area at this
point.
- Dangerous heat building into the state Wednesday and Thursday.
Heat indices of 100 to 105 degrees are expected. A Heat
Advisory is in effect for Wednesday with another likely needed
for parts of the area Thursday.
- Increased shower and thunderstorm chances (>50%) for Thursday
with periodic chances Friday through early next week.
&&
.SHORT TERM...
Issued 210 PM CDT Tue Jul 22 2025
Tonight through Wednesday night:
Quiet conditions into tonight as upper level ridging and high
pressure remain in place. However, later tonight into Wednesday
morning expect the progression of an MCV feature from the
Central Plains to Wisconsin. Models generally agree on the
progression of this feature and the general timing, but
disagree on the development of showers/convection and its
timing. Some CAMs like the RRFS keep the region dry likely as a
result of strong midlevel warming, whereas others like the HRRR
develop convection by the afternoon, though largely across
northern and central portions of WI. Models seem to indicate
some potential for showers early Wednesday morning across
western portions of the CWA but most keep the area dry with the
potential for storms not expected until later in the morning.
While models generally agree on the progression of the MCV the
direction has changed and may continue to which could alter our
storm potential later Wed morning. Storm potential is largely
expected to be limited to the mid morning to late afternoon with
most if not all remaining north of the CWA.
While the storm potential for southern WI appears limited at
this time for Wednesday the clouds associated with the MCV and
any storms that develop later may bring enough cloud cover to
affect how warm we can get, especially across northern portions
of the CWA. However the further south you get the more prolonged
periods of sun we should expect with 925mb temps and surface
dewpoints suggestive of heat indices between 100-105 across most
of southern WI. While some areas may see heat indices over 105
it does not appear likely to become a widespread concern and
thus we have shifted the Extreme Heat Watch to a Heat Advisory.
Into Wednesday night expect low temperatures to fall to the low
to mid 70s with mostly clear skies overnight.
Another Beach Hazards Statement will likely be needed for
Sheboygan County for waves up to 5 feet for Wednesday.
Kuroski
&&
.LONG TERM...
Issued 210 PM CDT Tue Jul 22 2025
Thursday through Tuesday:
A weak shortwave and associated low pressures system will track
through the region Thursday with plenty of uncertainty in exact
timing of this but will be the main source of storms potential
Thursday particularly into the afternoon and early evening. Weak
shearing will likely prevent much in the way of strong to severe
storms potential but large instability could bring some stronger
storms. The other aspect to consider with this is how quickly
the front is expected to push through as it relates to the heat
potential. Based on current track and expectations we should at
least expect Heat Advisory type conditions (heat indices > 100)
across much of southeast WI with more uncertainty as you move
west but a slower progression will bring a wider area of heat
with a faster progression keeping the area more focused further
southeast.
With the passage of the front Thursday, Friday appears likely to
be more moderate in terms of temperatures with highs in the
upper 70s to mid 80s across the CWA. However, this impact Friday
seems to be short lived with the ridging although flatter
largely remains in place with the primary difference coming from
the potential for increased activity along the fringes of the
ridge. There seems to be some agreement among models for a
shortwave pushing through Saturday with gradually increasing
temperatures as the ridge moves back in more fully later in the
weekend. Highs will likely return to the 90s for Sunday and
Monday as the ridge rounds back out over the area. Uncertainty
increases for Monday with respect to the timing of the front
that will determine how hot we can get Monday ahead of the next
front and any associated storms. However, relief from the front
may be fairly limited as the ridge remains in place to the
west, encompassing southern WI but leaving us in a region with
potential for increased storm activity. Models seem to suggest
relief may not come until the next shortwave Tuesday that may
push the extent of the ridging southwest a bit.
Kuroski
&&
.AVIATION...
Issued 210 PM CDT Tue Jul 22 2025
MVFR CIGS have largely ended across the area lifting to VFR and
gradually dissipating across the region. VFR conditions will
continue through the remainder of the day before a feature
pushes in from the west overnight that will likely bring MVFR
CIGS back to the region for at least western portions of the
state. This may linger across central WI through Wednesday but
likely clearing during the morning hours across much of southern
WI. Patchy fog remains possible in river valleys overnight. Otherwise
expect modest south to southeast winds today and more breezy
south to southwest winds Wednesday.
Kuroski
&&
.MARINE...
Issued 210 PM CDT Tue Jul 22 2025
A low pressure wing will push into the western Great Lakes into
Wednesday from the north Central Plains. Breezy southerly winds
up to 30 kt are expected Wednesday over the northern portions of
the lake. There are chances for storms starting Wednesday
morning and continuing through Friday along a frontal boundary.
Initially, Wednesday into Thursday morning, expect the front to
remain stationary across the northern half of the lake. Thursday
afternoon through Friday, expect the front to push southward,
bringing storms southeastward through the remainder of the open
waters. A low pressure trough will drop through the area
Thursday night into Friday, shifting winds to westerly.
Small Craft Advisory remains in effect north of North Point
Light for waves to 4 feet. This will end early this evening but
another period of small craft conditions may come with the
breezy southerly winds Wednesday, likely for at least north of
Port Washington but potentially a tier south as well.
Kuroski
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ052-WIZ060 until 7 PM Tuesday.
Heat Advisory...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-
WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-
WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072...11 AM
Wednesday to 8 PM Wednesday.
LM...Small Craft Advisory...LMZ643-LMZ644 until 7 PM Tuesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jul 22, 2:49 PM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 249 PM CDT Tue Jul 22 2025 WIZ046-047-051-052-056>060-062>072-232000- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 249 PM CDT Tue Jul 22 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight High swim risk for Sheboygan and Ozaukee county beaches with moderate swim risk for Milwaukee and Racine county beaches Tuesday. Stay away from dangerous areas like piers, breakwalls, and river outlets. Thunderstorms are possible late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms are possible Wednesday morning. Widespread thunderstorm chances are expected Thursday afternoon into Friday morning. Additional storm chances Friday into early next week. Another Beach Hazards Statement will likely be needed for Wednesday for Sheboygan county for waves up to 5 feet. Heat Advisory for Wednesday and likely another needed for Thursday with heat indices between 100-105 degrees. Additional heat concerns early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-232000- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 249 PM CDT Tue Jul 22 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Small Craft Advisory today for nearshore waters north of Milwaukee due to high waves from persistent southeast winds. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Gusty southerly winds are expected north of Milwaukee on Wednesday and another Small Craft Advisory will likely be needed. Storms possible across the northern nearshore areas Wednesday. Widespread thunderstorm chances for Thursday afternoon into Friday morning. Additional storm chances Friday through early next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-232000- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 249 PM CDT Tue Jul 22 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Wind gusts Wednesday will approach 30 knots across the northern half of the lake. Thunderstorms possible Wednesday. Widespread thunderstorm chances expected Thursday afternoon into Friday morning. Additional storm chances Friday through early next week www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:53 PM CDT | Small Craft Advisory | MKX | 25 hr | |
| Jul 23, 7:04 AM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.